Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Keppra (levetiracetam) for bipolar disorder? SLS

Posted by theo on August 15, 2005, at 23:05:05

In reply to Re: Keppra (levetiracetam) for bipolar disorder? theo, posted by SLS on August 15, 2005, at 18:19:55

> Currently, she is taking Topamax. In my estimation, it is doing very little for her. She probably would have done well on Risperdal were she not to develop akathisia. For the first week after discontinuing the Risperdal, she was perfectly normal. She then gradually entered the mixed state that she suffers with today. My guess is that another AP like Seroquel would have been helpful. I mentioned to her Trileptal, but her doctor is not terribly receptive to making any changes. She probably seems asymptomatic during her visits with him. Trileptal + Seroquel might be worth exploring.
>
>
> - Scott

Topamax made me look pale/gray and feel sickly. Also actually gave me avoidance behavior where I would avoid any dealings with people. Also lost about 8 pounds in a couple of weeks. Naturally, I'm 6', 180 pounds and don't need to lose any weight. My sister takes Topamax for migraines and is upset because it hasn't helped her lose a pound, amazing how these meds work so different even compared with a family member.

An AP might be worth a try for me. I've never tried one but would be willing. My doc even said, "it's hard to diagnose you because you seem so normal but from the symptoms you explain, I know you are suffering."

I'm to the point of almost feeling insecure about trying another med because of being let down again, but then take a deep breath and know I must be strong and continue my journey.

By the way, when I was taking Keppra it was when I went from 500mg daily to 750mg daily that I started to feel the positive effects so hopefully you will experience this soon. As I think I mentioned in a past post, my pdoc wanted me to be at 1000mg daily, but when I went from 750mg to 1000mg, I was overly aggressive and even had a little road rage. 250mg can make a big difference, at least with me.

You mentioned you are taking Keppra twice daily. Can you feel the first dose wearing off before it's time for your second dose? I'll be curious to see if you can take it twice daily versus three times daily. The PI says take twice daily (every 12 hours) but it also states the half life to be 6-8 hours which doesn't make much sense to me.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:theo thread:538236
URL: http://www.dr-bob.org/babble/20050811/msgs/542252.html